Noise-induced changes to the behaviour of semi-implicit Euler methods for stochastic delay differential equations undergoing bifurcation

Hdl Handle:
http://hdl.handle.net/10034/72833
Title:
Noise-induced changes to the behaviour of semi-implicit Euler methods for stochastic delay differential equations undergoing bifurcation
Authors:
Ford, Neville J.; Norton, Stewart J.
Abstract:
This article discusses estimating parameter values at which bifurcations occur in stochastic delay differential equations. After a brief review of bifurcation, we employ a numerical approach and consider how bifurcation values are influenced by the choice of numerical scheme and the step length and by the level of white noise present in the equation. In this paper we provide a formulaic relationship between the estimated bifurcation value, the level of noise, the choice of numerical scheme and the step length. We are able to show that in the presence of noise there may be some loss of order in the accuracy of the approximation to the true bifurcation value compared to the use of the same approach in the absence of noise.
Affiliation:
University of Chester
Citation:
Journal of Computational and Applied Mathematics, 2009, 229(2), pp. 462-470
Publisher:
Elsevier
Journal:
Journal of Computational and Applied Mathematics
Publication Date:
15-Jul-2009
URI:
http://hdl.handle.net/10034/72833
DOI:
10.1016/j.cam.2008.04.017
Additional Links:
http://www.sciencedirect.com/science/journal/03770427
Type:
Article
Language:
en
Description:
This article is not available through ChesterRep.
ISSN:
0377-0427
Appears in Collections:
Mathematics

Full metadata record

DC FieldValue Language
dc.contributor.authorFord, Neville J.en
dc.contributor.authorNorton, Stewart J.en
dc.date.accessioned2009-07-07T14:23:49Zen
dc.date.available2009-07-07T14:23:49Zen
dc.date.issued2009-07-15en
dc.identifier.citationJournal of Computational and Applied Mathematics, 2009, 229(2), pp. 462-470en
dc.identifier.issn0377-0427en
dc.identifier.doi10.1016/j.cam.2008.04.017en
dc.identifier.urihttp://hdl.handle.net/10034/72833en
dc.descriptionThis article is not available through ChesterRep.en
dc.description.abstractThis article discusses estimating parameter values at which bifurcations occur in stochastic delay differential equations. After a brief review of bifurcation, we employ a numerical approach and consider how bifurcation values are influenced by the choice of numerical scheme and the step length and by the level of white noise present in the equation. In this paper we provide a formulaic relationship between the estimated bifurcation value, the level of noise, the choice of numerical scheme and the step length. We are able to show that in the presence of noise there may be some loss of order in the accuracy of the approximation to the true bifurcation value compared to the use of the same approach in the absence of noise.en
dc.language.isoenen
dc.publisherElsevieren
dc.relation.urlhttp://www.sciencedirect.com/science/journal/03770427en
dc.subjectstochastic delay equationsen
dc.subjectbifurcationsen
dc.subjectnumerical methodsen
dc.titleNoise-induced changes to the behaviour of semi-implicit Euler methods for stochastic delay differential equations undergoing bifurcationen
dc.typeArticleen
dc.contributor.departmentUniversity of Chesteren
dc.identifier.journalJournal of Computational and Applied Mathematicsen
All Items in ChesterRep are protected by copyright, with all rights reserved, unless otherwise indicated.